Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 16, 2021, 5:36 PM EDT for Leon County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 16, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS82 KTAE 162136
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Fri Jul 16 2021
FLZ017-162200-
Leon FL-
536 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON COUNTY UNTIL
600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Tallahassee, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Moccasin Gap, Chaires, Chaires Crossroads, Baum,
Miccosukee, Pisgah Church and Capitola.
LAT...LON 3052 8403 3052 8404 3046 8404 3044 8407
3042 8408 3042 8415 3060 8420 3060 8402
TIME...MOT...LOC 2136Z 181DEG 5KT 3049 8407
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:40 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 16, 3:40 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 340 PM EDT Fri Jul 16 2021 .NEAR TERM [Through Saturday]... Deep layer ridging and some mid-level air will continue to build in from the east through Saturday. Time-height cross sections show the layer of drier air roughly between 750-550mb. Convection will initiate along the seabreeze and slowly advance inland on weak southerly flow. Model guidance for most of our sites show below seasonal PoPs for tomorrow but believe they are too low (< 20%). Will show chance PoPs (30%) for all zones. Lows tonight in the lower 70s with highs in the lower to possibly mid 90s. .SHORT TERM [Saturday Night Through Sunday Night]... The base of a broad upper trough grazing the southeast US should prompt the subtropical ridge to retreat eastward and allow winds to flow out of the south and southwest. This pattern will keep a moist/unstable airmass in place and reinforce the seabreeze, with additional upper-level support from a series of impulses moving across the area. Scattered showers and thunderstorms are therefore expected through the short-term; some of which may be strong to marginally severe. The main threats storms will pose are gusty winds, pockets of heavy rain, and lightning. Greatest rain chances (up to ~50%) are generally over our northern-tier locations and during peak heating hours. Other than the convective activity, hot and humid conditions continue as high temperatures peak in the low to perhaps mid 90s (heat indices in the low 100s). Overnight lows remain in the low 70s away from the coast. .LONG TERM [Monday Through Friday]... Unsettled weather defines much of the long-term as troughing further encompasses the region. An associated frontal boundary drops down and likely stalls just north of us heading into mid-week. The front should serve as a focus for scattered to numerous showers and thunderstorms through at least Wednesday before washing out. Thereafter, the subtropical ridge temporarily builds back over our area, but another broad trough digs along the mid-Atlantic coast to close out the period. Widespread precipitation and cloud cover will have high temperatures vary from the mid-upper 80s to low 90s Monday- Wednesday, along with sub-100-degree heat indices. More uniform low 90s are likely on Thursday and Friday. The low-temperature forecast is largely unchanged from the short term. && .AVIATION... [Through 18Z Saturday] Scattered showers and thunderstorms will continue to develop through the remainder of the afternoon into the early evening. The stronger storms are capable of brief MVFR/IFR conditions should they impact the terminals. Otherwise, light winds and VFR conditions will prevail. && .MARINE... Light winds and low seas prevail over the next few days. The main marine concerns are thunderstorms for which daily chances are in the forecast. Greater storm coverage is expected Monday through Wednesday. && .FIRE WEATHER... There are no immediate fire weather concerns. && .HYDROLOGY... Mainly localized flooding is the concern over the next few days from slow-moving and/or training thunderstorms. After less than normal coverage likely this weekend, a wetter pattern unfolds beginning on Monday. The 7-Day QPF amounts are generally 1" or less, with the highest values in the Panhandle and southeast AL, but are subject to change as we get a better idea of how the early-work week frontal boundary sets up. Several rivers within the Ochlockonee, Choctawhatchee, and Suwannee Rivers remain in action stage but are either cresting or falling. The Steinhatchee River (US-19) dropped out of flood stage earlier this morning. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 93 72 94 73 / 10 30 10 50 20 Panama City 74 90 75 90 74 / 10 30 10 40 30 Dothan 72 92 72 91 72 / 20 30 10 50 30 Albany 73 95 73 93 74 / 20 30 10 50 40 Valdosta 72 94 73 95 73 / 20 30 10 50 40 Cross City 73 93 73 93 74 / 10 30 10 50 30 Apalachicola 75 88 73 89 75 / 10 30 10 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Barry MARINE...IG3 FIRE WEATHER...Barry HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 16, 2:38 PM EDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Tallahassee FL 238 PM EDT Fri Jul 16 2021 FLZ013-014-026-161930- Liberty FL-Calhoun FL-Inland Gulf FL- 238 PM EDT Fri Jul 16 2021 ...SPECIAL WEATHER STATEMENT... At 238 PM EDT/138 PM CDT/, Doppler radar was tracking a cluster of strong thunderstorms 8 miles northeast of Stonemill Creek, or 14 miles south of Blountstown, moving north at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Blountstown, Stonemill Creek, Wewahitchka, Orange, Bristol, Abe Springs, Vilas, Chipola Cutoff, Hosford, Jensen Place, Central City, Red Hill, Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kern, Nixon Garden, Hugh Creek and Telogia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3002 8493 3010 8519 3047 8514 3039 8476 TIME...MOT...LOC 1838Z 201DEG 17KT 3022 8507 IG3
Special weather statement, Jul 16, 3:46 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM EDT Fri Jul 16 2021
FLZ011-016-026-GAZ155-156-162030-
Liberty FL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
346 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN GADSDEN...NORTH CENTRAL LIBERTY...SOUTHERN DECATUR AND
SOUTHEASTERN SEMINOLE COUNTIES UNTIL 430 PM EDT/330 PM CDT/...
At 345 PM EDT/245 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Greensboro, or 14 miles west of Quincy, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greensboro, Chattahoochee, Sneads, Gretna, Seminole State Park, Rock
Bluff, Reynoldsville, Juniper, Mount Pleasant, Hardin Heights,
Rosedale, Recovery, Faceville, Hardaway, Jinks, Fowlstown, Sycamore,
Roy, River Junction and Lake Seminole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8445 3046 8483 3053 8499 3057 8496
3058 8496 3058 8494 3059 8495 3061 8493
3060 8497 3094 8483
TIME...MOT...LOC 1945Z 217DEG 30KT 3060 8483
IG3Special weather statement, Jul 16, 3:57 PM EDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Tallahassee FL 357 PM EDT Fri Jul 16 2021 FLZ010>013-112-162045- Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 357 PM EDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND EASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 445 PM EDT/345 PM CDT/... At 356 PM EDT/256 PM CDT/, Doppler radar was tracking a strong thunderstorm 19 miles southeast of Vernon, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bradford, Alford, Moose Pond, Fountain, Singer Road, Union City, Camps Head, Gainer Spring, Bennett, Youngstown, Star, Porter Lake, Compass Lake, Nixon, Betts, Chipley Municipal Airport, Orange Hill, Kynesville, Ridgetop and Saunders. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3030 8531 3033 8557 3076 8558 3074 8509 TIME...MOT...LOC 1956Z 185DEG 21KT 3046 8543 IG3
Special weather statement, Jul 16, 4:44 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM CDT Fri Jul 16 2021
FLZ011-162130-
Jackson FL-
344 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 430
PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marianna, Malone, Greenwood, Bascom, Blue Spring, Union City,
Lovedale, Haynes, Sink Creek, Dellwood, Star, Two Egg, Simsville,
Cypress, Hornsville, Alliance, Chipola Terrace, Buena Vista and
Marianna Municipal A/P.
LAT...LON 3100 8524 3100 8500 3097 8500 3096 8498
3093 8498 3093 8497 3089 8494 3061 8510
3061 8513 3065 8531
TIME...MOT...LOC 2044Z 203DEG 16KT 3070 8517
42-DVDSpecial weather statement, Jul 16, 5:29 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Tallahassee FL 529 PM EDT Fri Jul 16 2021 ALZ069-FLZ011-GAZ142-143-155-162215- Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA- 529 PM EDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON... NORTHEASTERN JACKSON...SOUTHWESTERN MILLER...NORTHWESTERN SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL 615 PM EDT/515 PM CDT/... At 529 PM EDT/429 PM CDT/, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Marianna, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colquitt, Donalsonville, Malone, Greenwood, Gordon, Jakin, Bascom, Saffold, Crosby, Little Hope, Mayhaw, Lovedale, Dellwood, Riverturn, Hornsville, Donaldsonville A/P, Buena Vista, Steam Mill, Howards Mill and Davis Park. LAT...LON 3079 8499 3087 8523 3122 8512 3116 8475 TIME...MOT...LOC 2129Z 202DEG 13KT 3090 8506 42-DVD
Special weather statement, Jul 16, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Fri Jul 16 2021
FLZ017-162200-
Leon FL-
536 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON COUNTY UNTIL
600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Tallahassee, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Moccasin Gap, Chaires, Chaires Crossroads, Baum,
Miccosukee, Pisgah Church and Capitola.
LAT...LON 3052 8403 3052 8404 3046 8404 3044 8407
3042 8408 3042 8415 3060 8420 3060 8402
TIME...MOT...LOC 2136Z 181DEG 5KT 3049 8407
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:02 PM EDT | Special Weather Statement | TAE | Gulf | 43 min |
| Jul 16, 2:38 PM EDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 16, 3:46 PM EDT | Special Weather Statement | TAE | Gadsden | 44 min |
| Jul 16, 3:57 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Jul 16, 4:44 PM EDT | Special Weather Statement | TAE | Jackson | 46 min |
| Jul 16, 5:29 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.